Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 56, NWS Wilmington, NC

September 21, 2021

NWS Wilmington, NC issued this small craft advisory at Sep 21, 2021, 10:11 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2021, 10:11 AM EDT (14:11 UTC)
Expired
Sep 22, 2021, 12:00 AM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

604 
WHUS72 KILM 211411
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1011 AM EDT Tue Sep 21 2021

AMZ250-252-220000-
/O.NEW.KILM.SC.Y.0056.210921T1411Z-210922T0400Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
1011 AM EDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...Seas 4 to 6 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
012 
WHUS72 KILM 220410
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1210 AM EDT Wed Sep 22 2021

AMZ250-252-220515-
/O.EXP.KILM.SC.Y.0056.000000T0000Z-210922T0400Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
1210 AM EDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and seas have dropped below small craft advisory conditions.
As a result, the advisory has been expired. 

$$
11

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 6:09 AM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Sep 21, 6:09 AM EDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
609 AM EDT Tue Sep 21 2021

.SYNOPSIS...
Unsettled weather is in store through Wednesday night as a
tropical plume of moisture streams into the area ahead of a cold
front, with 1.5 to 4 inches of rain forecasted. The strong cold
front will move through on Thursday ushering in drier and
cooler weather for Friday through the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Flash Flood Watch has been raised for the majority of the ILM CWA
except for the 4 far inland counties that lie generally along or
west of the I-95 corridor. This FFA will be in effect for 6am today
thru 9am Wed.

The ILM CWA can expect a healthy dose of rainfall across the region
during this period. This the result of a tropical moisture plume to
shift northward across the area, with the coastal counties likely to
bare the brunt of the onshore movement of the pcpn. Early this
morning and again during early Wed morning, are the prime times
for the heaviest onshore movement of this pcpn. Will have
tstorms develop during the heating part of the day over land as
well as along the inland sfc trof later today into Wed. Embedded
thunderstorms may accompany the onshore movement of the
widespread shower activity. The FA has been relatively dry with
FFG numbers on the high side for all time-lengths. Nevertheless,
this tropical plume has been relentless and has produced 5+
inches across locations south of the ILM CWA since Mon. QPF will
range from 2 to 4 inches across the Watch area with locally 5 +
inch amounts. Look for 1 to 2 inches for the 4 ILM counties
outside of the Watch. During Wed, the identity of the tropical
plume will become absorbed in the cold front and more or less
gets caught off has flow aloft becomes more westerly ie.
continental. Max temps will run at or below climatological norms
while tonights lows run a cat or 2 above the norm.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Deep mid to upper low cuts off and lifts north over the Ohio
Valley toward the Great Lakes Wed night into Thurs pushing a
strong cold front eastward and offshore on Thurs. Deep layer
moisture in southerly flow ahead of the front will continue into
Wed night and possibly into Thurs, especially along the coast.
Coastal areas may see up to an additional inch Wed night into
Thurs while inland should see less than a quarter of an inch
before clearing out on Thurs. Pcp water values up over 2 inches
Wed eve will drop off to less than an inch through Thurs morning
west of I-95 with drier air making its way eastward through
Thurs night.

Model guidance shows a fairly sharp shift in winds from S-SW
ahead of front to N behind it. Drier and cooler air will work
its way in with dewpoint temps dropping off a good 10 degrees
from Wed night to Thurs night. The upper trough will be slower
to move eastward as another shortwave drops down from Canada
into Fri. Soundings show potential for clouds and pcp to hang on
a bit longer along the coast while inland areas should see
decent clearing through early afternoon Thurs.

Temps will remain on the warm side ahead of front Wed night long
the coast, but will begin to drop off down into the mid 60s
inland into early Thurs morning. Temps on Thurs will remain in
the 70s most places, especially inland. Overnight lows Thurs
night will be in the 50s inland but 60s closer to the coast.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Dry high pressure builds over the Carolinas Fri into the weekend
with a deep column of dry air. Winds will become westerly
through the mid to upper levels as cutoff low over the Great
Lakes lifts north. May see some higher clouds stream over the
area on Sat as mid to upper trough passes by to our north, but
overall expect a drier and fairly seasonable weekend with
overnight lows in the mid 50s inland and low 60s closer to the
coast. Daytime highs will reach within a few degrees of 80 most
places.

&&

.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
Needless to say, it is going to be a wet TAF forecast period.
Ceilings are likely to be all over the place, but predominately
MVFR. Visibilities are also likely to vary widely, with IFR
conditions at times, perhaps even LIFR. The heaviest activity
will occur this afternoon, especially if we generate some
moderate CAPE.

Extended Outlook...Unsettled weather with showers, MVFR and
occasional IFR to continue late Tue night thru Wed. A cold
front will push through on Thu bringing in predominate
VFR conditions Fri thru Sat a high pressure builds in.

&&

.MARINE...
Through Wednesday...Progressive flow will result in the center of
the 1030+ mb high retreating eastward to well off the New England
coast during this period. The sfc ridging extending down the East
Coast to the Carolinas the past few days will finally break down
this period. Look for the sfc pg to slowly begin relaxing today
across the ILM SC Waters initially and expanding across the NC
Waters later tonight into Wed. In general, E to ESE winds 15 to 20
kt will veer to the SE 10 to 20 kt today thru tonight, becoming S 10
to 20 kt Wed. Overall, the hier end of this range will occur from
Cape Fear northward. At the end of this period, look for an eastward
moving sfc cold front having just reached the Western Carolinas.
Seas will generally run 3 to 5 ft thruout the near term, hiest today
into this evening. Dominant periods will run around 6 seconds. Will
not take much for seas to breach the 6 foot SCA threshold given the
fetch and length of time involved. PCPN initially scattered will
become more widespread as the tropical moisture plume shifts
northward.

Wednesday night through Saturday...Southerly push ahead of cold
front Wed night into Thurs will maintain seas up to 3 to 5 ft.
The shorter period gusty southerly wind wave will combine with a
longer period, up to 11 second, SE swell Wed night into Thurs
which dampens out some heading into the weekend. Cold front will
move into the waters on Thurs, but may stall before moving
farther off the coast late Thurs into early Fri. There will be a
fairly abrupt wind shift to the north behind the front. Winds
up to 15 kt or so Wed night will drop down out of the north to
10 kts or less Thurs night into Fri. Seas will subside slowly to
3 to 4 ft Fri into Sat, dominated by longer period easterly
swell.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch through Wednesday morning for SCZ032-033-039-
     054>056-058-059.
NC...Flash Flood Watch through Wednesday morning for NCZ096-099-
     105>110.
     High Rip Current Risk through this evening for NCZ106-108.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...DCH
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...43
MARINE...DCH/RGZ
Hazardous weather outlook, Sep 21, 4:17 AM EDT, 5 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
417 AM EDT Tue Sep 21 2021

NCZ106-108-220830-
Coastal Pender-Coastal New Hanover-
417 AM EDT Tue Sep 21 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Wed...
An elevated rip current risk will continue.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-220830-
Coastal Horry-Coastal Georgetown-
417 AM EDT Tue Sep 21 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Wed...
An elevated rip current risk will continue.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-220830-
Coastal Brunswick-
417 AM EDT Tue Sep 21 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Wed...
An elevated rip current risk will continue.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-220830-
Inland New Hanover-
417 AM EDT Tue Sep 21 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Minor coastal flooding along the banks of the Lower Cape Fear River
from Wilmington south during the high tide cycle tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Wed Night...
Minor coastal flooding along the banks of the Lower Cape Fear River
from Wilmington south during the high tide cycle.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ096-099-105-109-SCZ032-033-039-055-058-059-220830-
Bladen-Columbus-Inland Pender-Inland Brunswick-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
417 AM EDT Tue Sep 21 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-220830-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
417 AM EDT Tue Sep 21 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Winds and seas will be just shy of small craft advisory conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-SCZ017-023-024-220830-
Robeson-Marlboro-Darlington-Dillon-
417 AM EDT Tue Sep 21 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Pockets of heavy rainfall could occur across much of the area
through Wednesday. Minor flooding of low-lying and poor drainage
areas could occur.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Pockets of heavy rainfall could occur across much of
the area through Wednesday. Minor flooding of low-lying and poor
drainage areas could occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

dch

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 8:08 PM EDTRip Current StatementILMNew Hanover, Pender24 hr
Sep 21, 3:12 AM EDTFlash Flood WatchILMBladen, Brunswick, Columbus, New Hanover, Pender39 hr
Sep 21, 8:23 AM EDTAreal Flood AdvisoryILMBrunswick, New Hanover, Pender112 min
Sep 21, 9:13 AM EDTCoastal Flood AdvisoryILMNew Hanover4 hr
Sep 21, 11:13 AM EDTAreal Flood AdvisoryILMBladen, Brunswick, Columbus3 hr
Sep 21, 12:34 PM EDTSpecial Weather StatementILMBrunswick41 min
Sep 21, 1:34 PM EDTAreal Flood AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender3 hr
Sep 21, 5:00 PM EDTFlash Flood WarningILMNew Hanover21 min
Sep 21, 5:20 PM EDTFlash Flood WarningILMBrunswick, New Hanover, Pender3 hr
Sep 21, 5:47 PM EDTAreal Flood AdvisoryILMPender3 hr

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.